Alert archive / Virginia / Coastal Flood Statements in 2019

Coastal Flood Statement 21, NWS Wakefield, VA

July 8, 2019Lancaster County, Northumberland County, Westmoreland County, Virginia

NWS Wakefield, VA issued this coastal flood statement at Jul 8, 2019, 11:56 AM EDT for Lancaster County, Northumberland County, Westmoreland County, Virginia. It took effect at Jul 8, 2019, 3:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 8, 2019, 11:56 AM EDT (15:56 UTC)
In effect from
Jul 8, 2019, 3:00 PM EDT
Expired
Jul 8, 2019, 9:00 PM EDT
In force
6 hr
Issued by
NWS Wakefield, VA

Counties Lancaster County, VA, Northumberland County, VA, Westmoreland County, VA

The radar

The Norfolk radar (KAKQ), 109 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 3.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2019-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 768 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2019-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
768 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
592 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

428 
WHUS41 KAKQ 081556
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
1156 AM EDT Mon Jul 8 2019


VAZ075-077-078-090000-
/O.NEW.KAKQ.CF.S.0021.190708T1900Z-190709T0100Z/
Westmoreland-Northumberland-Lancaster-
1156 AM EDT Mon Jul 8 2019

...NUISANCE TIDAL FLOODING EXPECTED THIS AFTERNOON AND EVENING...

* LOCATION...From the Northern Neck to Windmill Point.

* TIMING...Through the upcoming high tide cycle.

* COASTAL FLOOD IMPACTS...Heavy rain this afternoon combined with
  elevated tides may cause shallow flooding in the most 
  vulnerable locations near the waterfront and shoreline.

Time of high total tides are approximate to the nearest hour.

LEWISETTA VA
MLLW CATEGORIES - MINOR 3.0 FT, MODERATE 3.5 FT, MAJOR 4.0 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 08/07 PM     2.7        1.2        1.2       1-2      NONE    
 09/07 AM     2.8        1.3        1.3        1       NONE    
 09/08 PM     2.6        1.1        1.1        1       NONE    
 10/09 AM     2.4        0.9        0.9        1       NONE    
 10/10 PM     2.5        1.0        0.9        1       NONE    
 11/09 AM     2.2        0.7        0.8        1       NONE

DAHLGREN/COLONIAL BEACH VA
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.6 FT, MODERATE 2.1 FT, MAJOR 2.6 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 08/09 PM     3.2        1.3        1.3        1       NONE    
 09/10 AM     2.8        0.9        1.0        1       NONE    
 09/10 PM     3.0        1.1        1.1        1       NONE    
 10/10 AM     2.7        0.8        1.0        1       NONE    
 10/11 PM     2.8        0.9        0.9        1       NONE

WINDMILL POINT VA
MLLW CATEGORIES - MINOR 3.0 FT, MODERATE 3.5 FT, MAJOR 4.0 FT
MHHW CATEGORIES - MINOR 1.6 FT, MODERATE 2.1 FT, MAJOR 2.6 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 08/04 PM     2.6        1.2        1.2       2-3      NONE    
 09/05 AM     2.7        1.3        1.3        1       NONE    
 09/06 PM     2.6        1.2        1.1        1       NONE    
 10/06 AM     2.2        0.8        0.9        1       NONE    
 10/07 PM     2.3        0.9        0.8        1       NONE    
 11/06 AM     2.0        0.6        0.8        1       NONE

&&

$$
1 follow-up statement
912 
WHUS41 KAKQ 081956
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
356 PM EDT Mon Jul 8 2019


VAZ075-077-078-090100-
/O.CON.KAKQ.CF.S.0021.000000T0000Z-190709T0100Z/
Westmoreland-Northumberland-Lancaster-
356 PM EDT Mon Jul 8 2019

...NUISANCE TIDAL FLOODING EXPECTED THROUGH THE CURRENT HIGH TIDE
CYCLE...

* LOCATION...From the Northern Neck to Windmill Point.

* TIMING...Until 9 PM EDT this evening.

* COASTAL FLOOD IMPACTS...Shallow flooding is possible in the most
  vulnerable locations near the waterfront and shoreline.

Time of high total tides are approximate to the nearest hour.

LEWISETTA VA
MLLW CATEGORIES - MINOR 3.0 FT, MODERATE 3.5 FT, MAJOR 4.0 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 08/07 PM     2.9        1.4        1.4        2       NONE    
 09/07 AM     2.9        1.4        1.4        2       NONE    
 09/08 PM     2.6        1.1        1.1        1       NONE    
 10/09 AM     2.4        0.9        0.9        1       NONE    
 10/10 PM     2.5        1.0        0.9        1       NONE    
 11/09 AM     2.2        0.7        0.8        1       NONE

DAHLGREN/COLONIAL BEACH VA
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.6 FT, MODERATE 2.1 FT, MAJOR 2.6 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 08/09 PM     3.4        1.5        1.5        1       NONE    
 09/10 AM     3.3        1.4        1.5        1       NONE    
 09/10 PM     3.0        1.1        1.1        1       NONE    
 10/10 AM     2.7        0.8        1.0        1       NONE    
 10/11 PM     2.8        0.9        0.9        1       NONE    
 11/12 PM     2.6        0.7        0.9        1       NONE

WINDMILL POINT VA
MLLW CATEGORIES - MINOR 3.0 FT, MODERATE 3.5 FT, MAJOR 4.0 FT
MHHW CATEGORIES - MINOR 1.6 FT, MODERATE 2.1 FT, MAJOR 2.6 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 08/04 PM     2.9        1.5        1.5        3       NONE    
 09/05 AM     2.7        1.3        1.3        2       NONE    
 09/06 PM     2.6        1.2        1.1        1       NONE    
 10/06 AM     2.2        0.8        0.9        1       NONE    
 10/07 PM     2.3        0.9        0.8       1-2      NONE    
 11/06 AM     2.0        0.6        0.8        1       NONE

&&

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this coastal flood statement went out at Jul 8, 7:12 AM EDT, 4 hours 44 minutes earlier.

Area forecast discussion, Jul 8, 7:12 AM EDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
712 AM EDT Mon Jul 8 2019

.SYNOPSIS...
A weakening cold front slowly pushes south through the region
today. High pressure and drier weather return to the area
Tuesday into Wednesday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 710 AM EDT Monday...

Current GOES-16 wv imagery places a weak trough over the Mid-
Atlantic. At the surface, a cold front has pushed into the MD
Ern Shore, with broad weak low pressure over the Piedmont. High
pressure is centered over New England, and also well off the
Southeast coast. Showers/tstms have expanded in coverage over SE
VA/NE NC over the past hour, and this activity should slowly
move ewd and offshore through 6 am. Farther W, fog has settled
in over the SW Piedmont, some of which is dense, and a dense fog
advisory has been issued through 8 am. The dense fog advisory
has been extended to include some of s-central VA. Otherwise,
cloudy warm and humid with temperatures in the low/mid 70s.

The cold front will push swd today as a mid/upper trough digs
across the Northeast conus. Showers and embedded tstms are
expected to develop over the Ern Shore this morning, and then
advance swd through the day as the front pushes S. Given
abundant moisture, any showers/tstms will contain heavy rain.
However, they should demonstrate enough motion, which should
preclude any flooding concerns. High temperatures range from the
upper 70s NE, to the mid 80s S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
As of 355 AM EDT Monday...

Model consensus continues to show enough of a NW flow aloft
around an upper level ridge over the lower MS/TN Valley and an
upper low over Atlantic Canada to bring dry conditions to the
region for Tuesday/Wednesday. Some showers/tstms may lingering
into this evening for srn VA/NE NC, but PoPs should be dropping
off rather quickly overnight except in NE NC. Becoming mostly
clear N and partly cloudy S (except mostly cloudy NE NC). Lows
in the 60s N and central to the lower 70s SE. A few lingering
showers are possible in NE NC early Tuesday morning as there is
some uncertainty with respect to how far S the front will move
give the time of year. Overall Tuesday and Wednesday will be
pleasant for July under a partly cloudy to mostly sunny sky with
dewpoints in the 60s. Highs will mainly in the mid to upper 80s
both days (low 80s at the coast). Lows Tue night will avg
60-65F inland and 65-70F along the coast of SE VA/NE NC.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 350 PM EDT Sunday...

The extended forecast looks fairly seasonable with the typical
summertime tstm chances as strong upper ridging remains over the wrn
CONUS w/ (weak) W-WNW flow aloft over the Mid-Atlantic. Sfc high
pressure shifts offshore Wed night, allowing for return flow to
develop on Wed night-Thu. At the same time, an upper shortwave/sfc
low pressure tracks eastward from srn Ontario to far nrn New
England. As this happens, the associated weak sfc trough axis
approaches the region from the W. This will allow for tstm chances
to return from NW to SE by Thu aftn and continue through Thu night.
Shower and thunderstorm chances continue on Fri-Sat, although the
best chances will be over S/SE zones. Expect the highest coverage of
showers/tstms to be from the aftn-late evening on each day.
Maintained slight chc-chc PoPs from Thu-Sat. Models are showing a
tropical system developing across the nrn Gulf of Mexico late this
week and potentially making landfall during the Fri-Sat timeframe.
Still too early to tell if we will see any impacts from the
(potential) remnant low.

Seasonable temps expected through the extended, with highs mainly in
the upper 80s-low 90s. Lows Wed night in the low-mid 60s NW/upper
60s-low 70s SE, rising into the upper 60s NW-mid 70s in coastal SE
VA/NE NC through the remainder of the extended period with increased
humidity.

&&

.AVIATION /11Z MONDAY THROUGH FRIDAY/...
As of 710 PM EDT Monday...

A weak cold front has pushed into the MD Ern Shore as of 12z.
Low-level moisture is abundant across the region, especially
after the rain from yesterday aftn. The cig at RIC has lifted,
but there is still the potential for it to fall to LIFR through
15z. Rain has developed at SBY and occasional IFR vsby is
expected in heavier rain. MVFR cigs will continue at ORF before
lifting later this morning. Otherwise, showers and a few
embedded tstms are expected to drop swd across the area Monday
as the front pushes through. Cigs are expected to slowly improve
through the day Monday, but potentially remain MVFR at RIC/SBY.
High pressure builds in from the N tonight with cigs lifting
and scattering from N-S.

High pressure prevails Tuesday and Wednesday, before sliding
offshore Thursday. A weak front approaches from the W Thursday
with a chc of aftn/evening showers/tstms returning. This front
lingers into Friday with another chc of aftn/evening
showers/tstms.

&&

.MARINE...
As of 355 AM EDT Monday...

The cold front is currently over the waters, with E-NE winds north
of the front and southerly winds to the south. The front is expected
to slowly move southward today. As it does, high pressure will build
in from the north. This will allow the pressure gradient to
tighten later this morning into this afternoon across the northern
half of the waters which will bring small craft conditions to the
northern coastal waters as well as the central Chesapeake Bay. As
such, have maintained the SCA for the coastal waters, but have
extended it southward to Cape Charles. Have also included the
Central Chesapeake Bay in a SCA for this afternoon into early this
evening. Am expecting NE winds to increase to 15 to 20 kt with waves
to 2 to 3 ft in the northern part of the bay, and up to 20 kt and
seas 4 to 6 ft in the coastal waters. Winds will also increase late
this afternoon into early this evening across the southern bay,
however will not issue a SCA at this time as the period of
marinal small craft advisory conditions look quite short (less than
3 hr).

Will maintain the SCA for the coastal waters tonight as seas will
continue in the 4-6 ft range due to the persistent NE flow.
Once the high builds southward, expect Tue/Wed to be fairly
quiet with NE winds of 10 to 15 kt and seas less than 4 ft (2 ft
or less in the bay). Southerly winds return by Thursday ahead
of the next cold front, but conditions should remain well below
SCA criteria.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...Dense Fog Advisory until 8 AM EDT this morning for VAZ060-061-
     065>069-079>081-087-088-513-514.
MARINE...Small Craft Advisory from 1 PM this afternoon to 8 PM EDT this
     evening for ANZ630-631.
     Small Craft Advisory from 2 PM this afternoon to 8 AM EDT
     Tuesday for ANZ654.
     Small Craft Advisory until 8 AM EDT Tuesday for ANZ650-652.

&&

SYNOPSIS...AJZ/LKB
NEAR TERM...AJZ
SHORT TERM...AJZ/LKB
LONG TERM...ERI
AVIATION...AJZ
MARINE...MRD
Hazardous weather outlook, Jul 8, 8:02 AM EDT, 3 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
802 AM EDT Mon Jul 8 2019

MDZ021>024-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>098-509>525-091215-
Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford-
Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Eastern Currituck-Fluvanna-Prince Edward-Cumberland-Goochland-
Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-
Richmond-Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Virginia Beach-Western Louisa-Eastern Louisa-
Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
802 AM EDT Mon Jul 8 2019

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Today and tonight.

Showers and thunderstorms will bring the potential for heavy
rainfall and localized flooding this morning through the afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-VAZ099-100-091215-
Maryland Beaches-Accomack-Northampton-
802 AM EDT Mon Jul 8 2019

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

In addition...Showers and thunderstorms will bring the potential for
heavy rainfall and localized flooding this morning through early this
afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

05

In the hours before

Special weather statement, Jul 8, 8:06 AM EDT, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Wakefield VA
806 AM EDT Mon Jul 8 2019

MDZ023>025-VAZ099-081300-
Maryland Beaches-Somerset-Inland Worcester-Accomack-
806 AM EDT Mon Jul 8 2019

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SOUTHEASTERN
SOMERSET...SOUTHERN WORCESTER AND NORTHERN ACCOMACK COUNTIES...

At 805 AM EDT, a thunderstorm with heavy rain was located near
Pocomoke City. The storm is nearly stationary.

Rainfall amounts of 1 to 2 inches are possible with this storm.

Locations impacted include...
Pocomoke City, Snow Hill, West Pocomoke, Horntown, Boxiron,
Cokesbury, Goodwill, Public Landing, Greenbackville, Shelltown, Oak
Hall, Mount Wesley, Beaver Dam, Atlantic, Girdletree, Stockton,
Whitesburg and New Church.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.

LAT...LON 3787 7530 3784 7533 3795 7571 3821 7556
      3819 7539 3818 7539 3815 7516
TIME...MOT...LOC 1205Z 332DEG 4KT 3811 7550

05
Special weather statement, Jul 8, 8:25 AM EDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Wakefield VA
825 AM EDT Mon Jul 8 2019

NCZ012>014-030-VAZ075-076-081>083-087>090-092-093-096-518>522-
081400-
Northampton-Hertford-Gates-Bertie-Westmoreland-Richmond-
Prince George-Charles City-New Kent-Greensville-Sussex-Surry-
James City-Southampton-Isle of Wight-Suffolk-Eastern King William-
Western King and Queen-Eastern King and Queen-Western Essex-
Eastern Essex-
Including the cities of Margarettsville, Ahoskie, Corapeake,
Quitsna, Edenhouse, Merry Hill, Midway, Windsor, Sandy Point,
Westmoreland, Colonial Beach, Leedstown, Oak Grove,
Potomac Beach, Potomac Mills, Naylors Beach, Downing, Emmerton,
Ethel, Farnham, Haynesville, Kennard, Petersburg, Hopewell,
Barnetts, Wayside, Roxbury, Bottoms Bridge, Browns Corner,
Mountcastle, New Kent Airport, Orapax Farms, Quinton,
Talleysville, Emporia, Wakefield, Barham, Gwaltney Corner,
Bacons Castle, Chippokes State Park, Hog Island Game Reserve,
Poolesville, Booth Fork, Williamsburg, Franklin, Carrsville,
Lees Mill, Benns Church, Bethel Church, Carrollton, Lawson,
Longview, Chuckatuck, Cleopus, Crittenden, Deanes,
Downtown Suffolk, Driver, Elwood, King William, West Point,
Beazley, Biscoe, Henley Fork, Indian Neck, Newtown, Owenton,
Saint Stephens Church, King And Queen Court House, Tappahannock,
and Dunnsville
825 AM EDT Mon Jul 8 2019

...PATCHY FOG ACROSS CENTRAL VIRGINIA AND INTERIOR NORTHEAST
NORTH CAROLINA THROUGH MID-MORNING...

Patches of fog are lingering across portions of central and
eastern Virginia into interior Northeast North Carolina this
morning. Visibilities will average between one and three miles
through mid- morning...but may become reduced to one mile or less
in spots.

Drivers are encouraged to to use extra caution and be prepared
for sudden changes in visibility. Allow extra time to arrive to
your destination this morning.

VAZ060-065>067-079-080-081400-
Prince Edward-Mecklenburg-Lunenburg-Nottoway-Brunswick-Dinwiddie-
Including the cities of Farmville, South Hill, Fort Mitchell,
Kells Corner, Arvins Store, Loves Mill, Lunenburg, Nutbush,
Rehoboth, Crewe, Lawrenceville, and Reams
825 AM EDT Mon Jul 8 2019

...AREAS OF FOG ACROSS THE PIEDMONT OF SOUTH CENTRAL VIRGINIA
THROUGH MID-MORNING...

Areas of fog will continue across the south central piedmont down
to the interstate 85 corridor of south central Virginia through
10 am EDT. Visibilities will average between one and three miles
through mid-morning...but may become reduced to one mile or less
in spots.

Drivers are encouraged to to use extra caution and be prepared
for sudden changes in visibility. Allow extra time to arrive to
your destination this morning.
Special weather statement, Jul 8, 10:47 AM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1047 AM EDT Mon Jul 8 2019

VAZ075-081600-
Westmoreland-
1047 AM EDT Mon Jul 8 2019

...A LINE OF SHOWERS WITH GUSTY WINDS WILL AFFECT WESTMORELAND
COUNTY...

At 1045 AM EDT, radar indicated showers were located along a line
extending from near Hallowing Point to near Port Tobacco River to
near Quantico. Movement was southeast at 20 mph.

Wind gusts in excess of 40 mph and rainfall amounts of 1 to 2 inches
are possible with these showers.

Locations impacted include...
Colonial Beach, Montross, Kinsale, Coles Point, Hague, Westmoreland,
Lerty, Currioman Landing, Potomac Beach, Oak Grove, Mount Holly,
Stratford Hall, Potomac Mills, Sandy Point, Erica, Kremlin,
Westmoreland State, Templeman, Foneswood and Oldhams.

Strong wind gusts are possible with these showers. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

Motorists should use extra caution in the vicinity of these showers.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.

LAT...LON 3826 7696 3821 7695 3820 7691 3817 7687
      3815 7661 3811 7660 3807 7653 3804 7652
      3800 7666 3806 7681 3812 7688 3810 7691
      3815 7706 3817 7706 3818 7705 3826 7705
      3828 7698
TIME...MOT...LOC 1445Z 335DEG 20KT 3857 7670 3845 7692 3847 7725

05
Special weather statement, Jul 8, 11:45 AM EDT, 11 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1145 AM EDT Mon Jul 8 2019

VAZ075>077-081700-
Richmond-Westmoreland-Northumberland-
1145 AM EDT Mon Jul 8 2019

...A LINE OF SHOWERS WILL AFFECT NORTHUMBERLAND...RICHMOND AND
WESTMORELAND COUNTIES...

At 1145 AM EDT, radar indicated a cluster of showers and embedded
thunderstorms, located along a line extending from near California
to near Saint Clements Bay to near Port Royal. Movement was
southeast at 20 mph.

Wind gusts in excess of 40 mph and rainfall amounts of 1 to 2 inches
are possible with these showers.

Locations impacted include...
Colonial Beach, Warsaw, Montross, Robley, Callao, Kinsale,
Heathsville, Farnham, Haynesville, Newland, Coles Point, Hague,
Lewisetta, Westmoreland, Currioman Landing, Lottsburg, Threeway,
Avalon, Lyells and Dodlyt.

Strong wind gusts are possible with these showers. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

Motorists should use extra caution in the vicinity of these showers.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.

LAT...LON 3827 7697 3821 7695 3817 7687 3815 7661
      3811 7660 3807 7653 3803 7651 3802 7647
      3797 7641 3795 7634 3789 7624 3789 7619
      3784 7653 3786 7671 3802 7691 3807 7692
      3808 7695 3826 7705 3827 7701
TIME...MOT...LOC 1544Z 330DEG 18KT 3830 7655 3818 7677 3820 7709

05

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 3:58 AM EDTDense Fog AdvisoryAKQAmelia, Brunswick, Chesterfield, Cumberland, Dinwiddie, Greensville and 11 more4 hr
Jul 8, 4:04 AM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Virginia Beach56 min
Jul 8, 9:05 AM EDTAreal Flood AdvisoryAKQAccomack115 min
Jul 8, 10:47 AM EDTSpecial Weather StatementAKQWestmoreland73 min
Jul 8, 11:45 AM EDTSpecial Weather StatementAKQRichmond, Westmoreland75 min
Jul 8, 12:45 PM EDTSpecial Marine WarningAKQ90 min
Jul 8, 12:59 PM EDTSpecial Weather StatementAKQLancaster, Middlesex, Northumberland46 min
Jul 8, 1:00 PM EDTSpecial Marine WarningAKQ75 min
Jul 8, 1:30 PM EDTSpecial Weather StatementAKQAccomack60 min
Jul 8, 1:46 PM EDTSpecial Marine WarningAKQ89 min
Jul 8, 2:02 PM EDTSpecial Weather StatementAKQCharles City, James City, New Kent43 min
Jul 8, 2:22 PM EDTSpecial Marine WarningAKQ98 min
Jul 8, 2:23 PM EDTSpecial Marine WarningAKQ67 min
Jul 8, 2:35 PM EDTSpecial Weather StatementAKQJames City, Surry, City of Williamsburg40 min
Jul 8, 2:39 PM EDTSpecial Weather StatementAKQNorthampton, York, City of Hampton, City of Newport News, City of Poquoson66 min
Jul 8, 3:11 PM EDTSpecial Weather StatementAKQIsle of Wight, City of Newport News49 min
Jul 8, 3:31 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach44 min
Jul 8, 4:15 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Suffolk, City of Virginia Beach45 min

Nearby

Coastal Flood Statements in Virginia, 2019Every coastal flood statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.